Raptiva, Accutane, Yasmin & Levaquin Users Report Severe Changes In Personality

Millions of Americans take prescription drugs to combat specific ailments and medical issues. However, many people don't realize that drugs such as Raptiva, Accutane, Yasmin and Levaquin often cause users to experience side effects for which they weren't prepared – such as severe changes in personality.

Depression, suicidal thoughts and personality changes

Raptiva, Accutane, Yasmin and Levaquin have all been associated with some sort of personality change – often to the surprise of patients taking the drug. Here's what has been reported on each:

  • Raptiva. Manufactured by Genentech to combat psoriasis, Raptiva has been associated with numerous dangerous side effectssuch as viral meningitis, invasive fungal disease, bacterial sepsis, changes in personality and a fatal brain infection known as progressive multifocal leukoencephalopathy (PML). After the U.S. Food & Drug Administration (FDA) issued a “black box” warning and reported that three deaths had been linked to Raptiva, Genentech withdrew the drug from the market. It has also been removed from the Canadian market. However, lawsuits against the company continue to be filed.
  • Accutane. Accutane (generically known as isotretinoin) is a form of synthetic vitamin A that is used to treat serious forms of cystic acne. Manufactured by Roche A.G., Accutane has been linked to serious deforming birth defectsin children born to women who used the drug. Other side effects associated with the drug included depression, seizures, suicidal thoughts, inflammatory bowel disease and pancreatitis. It was taken off the market several months ago.
  • Yasmin. Bayer Healthcare's birth control pill Yasmin has been linked to blood clots, heart attacks, strokes, liver damage, depression and hyperkalemia (too much potassium in the blood that can disrupt heart rhythms, slow the flow of blood and create clotting). Hundreds of product liability lawsuits are pending against the manufacturer.
  • Levaquin. Johnson & Johnson's fluoroquinolone antibiotic drug Levaquin has been linked to debilitating tendon ruptures. Levaquin patients have reported a severe changes in personality – like this patient who posted her story on an internet blog (link to http://rateadrug.com/)

    I was diagnosed with sinus infection and prescribed Levaquin on 3 separate occasions, all within an 18 month span. In all three instances, the Levaquin cleared up the infection, but after the third round of drug therapy, I experienced a drastic change in personality. I became severely depressed, entertained suicidal thoughts, became very confused and disoriented, and suffered constant joint pain. In general, I felt terrible! I will NEVER take this drug again, and strongly discourage my family and friends from taking it.

If you've been injured due to a dangerous drug, contact an experienced drug liability lawyer to discuss your situation and evaluate your options. Consultations are free and you may be entitled to compensation for your injuries.